Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2005, 1:13 PM CDT for Perry County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 1:13 PM CDT (18:13 UTC)
- Expired
- Jul 27, 2005, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 271813 SVROHX TNC135-271900- /O.NEW.KOHX.SV.W.0192.050727T1813Z-050727T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 113 PM CDT WED JUL 27 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PERRY COUNTY IN TENNESSEE * UNTIL 200 PM CDT * AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF LOBELVILLE...OR ABOUT 12 MILES NORTHWEST OF LINDEN... AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOBELVILLE BY 130 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3583 8803 3565 8805 3557 8766 3582 8772 $$ JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:07 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 27, 9:07 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 907 AM CDT WED JUL 27 2005 .DISCUSSION... 13Z SURFACE ANALYSIS PLACES COLD FRONT STILL NORTH OF THE OHIO RIVER EXTENDING FROM THE EASTERN GREAT LAKES REGION SOUTHWEST THROUGH OHIO, SOUTHERN INDIANA, SOUTHERN ILLINOIS, ACROSS THE BOOTHEEL OF MISSOURI, AND INTO NORTHERN ARKANSAS. A NARROW BAND OF LOW CLOUDS AND PRECIPITATION WAS LOCATED ALONG AND JUST BEHIND THE FRONT. A LARGE HIGH PRESSURE AREA WAS CENTERED OVER THE CENTRAL PLAINS COVERING MOST OF THE CENTRAL U.S. ACROSS MIDDLE TENNESSEE...HOT AND HUMID CONDITIONS CONTINUED OVERNIGHT AND THROUGH THE MORNING HOURS. AT 9 AM THIS MORNING...TEMPERATURES WERE ALREADY IN THE 80S WHILE DEW POINTS REMAINED IN THE LOWER 70S. NO HEAT ADVISORY IN EFFECT TODAY AS AN INCREASE IN CLOUD COVER AND SCATTERED SHOWERS ARE EXPECTED BY EARLY AFTERNOON. .FORECAST... MODELS SUGGEST THE COLD WILL CONTINUE TO PUSH SOUTH AND EAST REACHING NORTHWEST MIDDLE TENNESSEE SHORTLY AFTER NOON. EXPECT MUCH NEEDED RAIN TO SPREAD FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AND EVENING HOURS. RAINFALL AMOUNTS COULD BE A LITTLE DISAPPOINTING AS HPC QPF INDICATE TOTALS WILL LESS THAN ONE HALF INCH ACROSS MOST OF THE FORECAST AREA. THE FRONT IS FORECAST TO MAKE IT INTO THE DEEP SOUTH BY FRIDAY MORNING AS HIGH PRESSURE BUILDS INTO THE TENNESSEE VALLEY. WILL UPDATE CURRENT ZFP TO CHANGE WORDING IN FIRST PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 05
Hazardous weather outlook, Jul 27, 5:30 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-281030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY OVER THE MID STATE. A FEW ISOLATED STORMS MAY PRODUCE ISOLATED DAMAGE FROM THUNDERSTORMS WINDS ALONG WITH LOCALIZE URBAN AND SMALL STREAM FLOODING POSSIBLE. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS THURSDAY AND NEXT MONDAY THROUGH TUESDAY THERE WILL BE A 20 TO 30 PERCENT CHANCE OF THUNDERSTORM ACTIVITY. BUT...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. 31
In the hours before
Special weather statement, Jul 27, 11:58 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1158 AM CDT WED JUL 27 2005 TNZ007-008-027-271745- DAVIDSON-ROBERTSON-SUMNER- 1158 AM CDT WED JUL 27 2005 A STRONG THUNDERSTORM WITH GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SMALL HAIL WAS MOVING THROUGH EXTREME SOUTHERN ROBERTSON COUNTY AND NORTHWEST DAVIDSON COUNTY NEAR JOELTON. THIS STORM WAS MOVING EAST AT 15 MPH AND WILL BE APPROACHING OLD HICKORY...GOODLETTSVILLE AND THE HENDERSONVILLE AREA BETWEEN 1230 TO 1245 PM. END/ORCHANIAN
Special weather statement, Jul 27, 1:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 104 PM CDT WED JUL 27 2005 TNZ008-028-029-271850- SUMNER-TROUSDALE-WILSON- 104 PM CDT WED JUL 27 2005 A CLUSTER OF STRONG THUNDERSTORM WITH GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SMALL HAIL WAS MOVING THROUGH DAVIDSON COUNTY AND WILL AFFECT WILSON...SUMNER...AND TROUSDALE COUNTIES THROUGH 1:45 PM. THE STORMS WERE MOVING EAST AT ABOUT 20 MPH. SUSPEND ANY OUTDOOR ACTIVITIES DUE TO DANGEROUS LIGHTNING...GUSTY WINDS...HAIL...AND LOCALLY HEAVY RAINS. END/ORCHANIAN
Local storm report, Jul 27, 1:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/27/2005 DAVIDSON TN EMERGENCY MNGR
POWER LINES DOWN WESTERN PART OF THE COUNTY ESPECIALLY
NEAR WHITES CREEK AREA.
&&
VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 23 min |
| Jul 27, 12:33 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 27 min |
| Jul 27, 12:36 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 24 min |
| Jul 27, 1:06 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 24 min |
| Jul 27, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 45 min |
| Jul 27, 1:34 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| Jul 27, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 35 min |
| Jul 27, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 31 min |
| Jul 27, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 23 min |
| Jul 27, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 46 min |
| Jul 27, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 38 min |
| Jul 27, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 43 min |
| Jul 27, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 26 min |
| Jul 27, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| Jul 27, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.